What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 8, 7:45 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 8, 7:45 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
845 PM EDT Wed Jun 8 2022
.UPDATE...
Forecast remains on track as westerly steering flow pushing deeper
moisture into stationary East coast sea breeze between the I-95
and US 301 corridors and triggering scattered showers and storms
with mainly heavy rainfall threat, although some wind gusts to 40
mph and small hail will be possible through midnight before
activity fades and drifts offshore into the Atlantic as lingering
shower activity. Warm and humid overnight lows only falling into
the lower 70s inland and middle 70s along the coast. Stronger
westerly flow ahead of approaching frontal boundary on Thursday
will lead to scattered to numerous showers and storms area-wide
with better chances for isolated severe storms by the afternoon
hours as this flow pattern interacts with stalled East Coast sea
breeze front that will only move slightly inland. Hot and humid
conditions as Max temps reach into the lower/middle 90s prior to
convection with Heat Indices into the 100-105 degree range.
&&
.PREV DISCUSSION [735 PM EDT]...
.NEAR TERM [Through Tonight]...
Initially dry southwesterly flow in the morning will have fully
transitioned into a more moist westerly flow by the end of today
as the influence of high pressure from out of the west lessens and
a cold front advances towards the region from out of the north.
This will lead to increased likelihoods for showers and storms to
form in the afternoon occurring primarily over inland areas along
the diurnal sea breeze boundaries and areas of convergence, with
convection becoming further enhanced by a weak upper level trough
crossing over the forecast area today. Showers and storms will
dissipate tonight with lingering late evening convection clearing
from coastal areas by midnight. High temperatures today will be in
the lower to mid 90s for inland areas. Apparent "feels like"
temperatures will reach up to about 100 degrees in some areas,
with overnight low temps dropping down into the lower 70s over
inland areas and in the mid 70s for locations along the coast.
.SHORT TERM [Thursday Through Friday Night]...
A weak frontal boundary from out of the north will settle in over
the region by the end of the week as the moist westerly prevailing
flow continues to move through ahead of it, bringing PWAT values
in excess of 2 inches through the forecast area. This moist flow
coupled with an upper level trough dragging across the eastern US
will lead to more widespread showers and storms with a marginal
likelihood for severe storms developing on Thursday with the
inland areas of northeast Florida being the most likely to be
affected on Thursday. Convective activity will continue on into
Friday as instability ahead of the stalling frontal boundary
persists through the end of the week. Daily max temperatures are
expected to peak on Thursday with high temps reaching into the
mid-upper 90s, with heat index values reaching upwards of 100-105
degrees.
.LONG TERM [Saturday Through Wednesday]...
Upper level short waves will move through the region as weak
frontal boundary from out of the northwest settles in over the
forecast area. Abundant showers and thunderstorms are anticipated
for the weekend with conditions becoming more stable early next
week as high pressure ridging in the upper levels extends out
across the forecast area. Diurnal bouts of convection are still
anticipated during this period with the pattern of showers and
storms forming primarily over inland areas to the south of the
frontal boundary. High temperatures will dip slightly over the
weekend, however still remaining at or slightly above the seasonal
average, before rising back into the mid-upper 90s next week.
.AVIATION...
[Through 00Z Friday]
Last remnants of showers and storms will build and move eastward
this evening and will have dissipated and moved offshore later
tonight with predominantly VFR conditions for sites overnight
with a chance for mist affecting inland sites VQQ and GNV in the
early morning hours. Winds will build out of the west on Thursday
with prevailing speeds building up to about 10 knots. Potential
for strong storms to build in later in the day on Thursday
throughout the forecast area for all sites.
.MARINE...
High pressure off the mid-Atlantic coast shifts eastward further
into the Atlantic through Thursday as a surface trough develops
over the southeast states. This will increase the chance of
afternoon and evening thunderstorms around the nearshore coastal
waters through Thursday. A weak cool front moves into the coastal
waters on Friday and lingers over the area through the weekend
bringing an increase in showers and thunderstorms.
Rip Currents: High Risk for NE Florida beaches through this
evening, returning to Moderate Risk through Thursday. Moderate
Risk for SE Georgia beaches through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 90 69 93 70 / 30 50 20 20 20
SSI 75 90 73 89 75 / 40 60 30 20 20
JAX 73 94 72 92 72 / 30 70 40 40 20
SGJ 73 94 73 91 73 / 30 60 50 50 20
GNV 71 93 72 91 72 / 30 60 40 70 30
OCF 71 92 73 90 73 / 20 30 50 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 8, 4:57 PM EST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Wed Jun 8 2022
FLZ033-132-133-137-232-237-082230-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
557 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southwestern St.
Johns, northeastern Putnam and southeastern Clay Counties through 630
PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over
Picolata, or 8 miles southeast of Green Cove Springs. This storm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Green Cove Springs, World Golf Village, Bostwick, Federal Point,
George's Lake, Picolata, Bakersville and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
For boaters on or near the St Johns River or Intracoastal waterway,
move to a safe shelter now! Do not be caught on or near the water.
Gusty winds and choppy waves are likely. Make sure all on board are
wearing life jackets.
&&
LAT...LON 2969 8159 2980 8191 3007 8159 2999 8145
2981 8138
TIME...MOT...LOC 2156Z 229DEG 4KT 2988 8161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Jun 8, 5:20 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Wed Jun 8 2022
FLZ140-240-082245-
Central Marion FL-Eastern Marion FL-
620 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of south central Marion
County through 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Weirsdale, or over The Villages. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Weirsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2900 8204 2901 8176 2896 8175 2896 8203
TIME...MOT...LOC 2220Z 249DEG 4KT 2897 8193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 8, 5:24 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
624 PM EDT Wed Jun 8 2022
GAZ250-082300-
Northern Ware GA-
624 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northwestern Ware
County through 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm near
Manor, or 8 miles northeast of Argyle. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Waycross, Boggy Bay, Pebble Hill, Manor and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3110 8261 3121 8263 3131 8241 3122 8232
3106 8238
TIME...MOT...LOC 2224Z 264DEG 4KT 3117 8255
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 8, 6:42 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
742 PM EDT Wed Jun 8 2022
FLZ136-236-090015-
Eastern Alachua FL-Western Alachua FL-
742 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Alachua
County through 815 PM EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alachua, or near Gainesville, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Gainesville, Alachua and Gainesville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2966 8248 2976 8249 2985 8231 2981 8221
2967 8223
TIME...MOT...LOC 2341Z 261DEG 5KT 2975 8240
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 8, 7:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
833 PM EDT Wed Jun 8 2022
FLZ033-125-132-133-232-325-425-090115-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
833 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northwestern St.
Johns, northern Clay and southern Duval Counties through 915 PM
EDT...
At 833 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cecil Field, or 9 miles north of Middleburg, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Arlington,
Neptune Beach, Baymeadows, Nocatee and Ortega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
For boaters on or near the St Johns River or Intracoastal waterway,
move to a safe shelter now! Do not be caught on or near the water.
Gusty winds and choppy waves are likely. Make sure all on board are
wearing life jackets.
&&
LAT...LON 3008 8136 3010 8202 3024 8202 3040 8143
TIME...MOT...LOC 0033Z 274DEG 13KT 3019 8193
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 8, 8:10 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
910 PM EDT Wed Jun 8 2022
FLZ033-125-132-133-232-325-425-090145-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
910 PM EDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northwestern St.
Johns, northeastern Clay and south central Duval Counties through 945
PM EDT...
At 910 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeside, or near Orange Park, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Orange Park, Green Cove Springs, Mandarin, Fruit Cove, Fleming
Island, Oakleaf Plantation, Picolata, Bellair-Meadowbrook Terrace,
Switzerland and Doctors Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
For boaters on or near the St Johns River or Intracoastal waterway,
move to a safe shelter now! Do not be caught on or near the water.
Gusty winds and choppy waves are likely. Make sure all on board are
wearing life jackets.
&&
LAT...LON 2991 8160 3008 8190 3017 8193 3022 8186
3015 8150 2999 8148
TIME...MOT...LOC 0110Z 293DEG 10KT 3013 8178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESS